• My doctor started me on thyroid medicine a couple years ago.

    Asked by KancerKiller on Saturday, March 28, 2020

    My doctor started me on thyroid medicine a couple years ago.

    Lately, it has been increased twice. After the last time, I seem to not be sleeping well. Does anyone have issues sleeping while on thyroid meds?

    2 Answers from the Community

    • po18guy's Avatar
      po18guy

      DW has thyroid problems. Has been on various meds. What you might do:
      1. Ask doctor about decreasing dosage until you can sleep.
      2. Ask doctor about a sedative like Trazodone, a non-habit forming anti-anxiety/anti-depressant that produces a good night's sleep.

      2 months ago
    • Dawsonsmom's Avatar
      Dawsonsmom

      I have taken Synthroid for years and the only time it caused any sleep issues was when I was getting too much.....caused pounding heart and severe sweating which kept me awake. Do you take your medication in the morning? If not, you may want to try that. I learned while interviewing pts pre-surgically, that many people are never told to take thyroid meds first thing in the morning with plenty of water and to not take other meds at the same time. Also many were never told to wait 1hr before eating otherwise there can be problems with it absorbing correctly.

      2 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more multiple myeloma questions.  Also, don't forget to check out our Multiple Myeloma page.